Skip to Content

Does the pill affect weight loss?

Responses (2)

Marvell 13 Nov 2013

Yes, sometimes the birth control pill can affect weight loss. In some women birth control pills can cause weight gain.

hat a great question! Surveys and studies show that almost three of four people, including health care providers, believe that birth control pills cause weight gain. Almost all the evidence says this is not true. When two groups of women are given pills to take in a double blind study, one group takes birth control and the other group takes placebos but neither the women nor the researchers know which group is which, both groups show the same weight changes. A small number of women gain weight, with the average weight gain of about 4 pounds. Almost as many women in both groups lose the same amount of weight. So, while the women who took pills and lost some weight might say the pill caused the weight loss, it appears that women both gain and lose weight independent of their pill usage.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions